MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. HALO ONE THIN-WALLED GUIDING SHEATH

CLEARSTREAM TECHNOLOGIES LTD. HALO ONE THIN-WALLED GUIDING SHEATH
Catalog Number HAL545
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Receipt of the device is pending.The investigation is currently in progress.Not returned.
 
Event or Problem Description
It was reported that the device kinked/unravelled and the guidewire pierced through the sheath.There were no anomalies noted during the prep of the device.There was no damage noted to the packaging.The intended treatment site was the right sfa.The patient was being treated to diffuse disease in the right sfa to popliteal.The vessel and tracking path was not calcific or tortuous.It was a normal bifurcation.A contralateral approach was made.A 035 terumo glidewire was used and this was kept hydrated at all times.The sheath was advanced smoothly while tracking over the wire.The device allegedly kinked/unravelled when contralateral access was gained and wire and dilator were removed for angiogram.It was further reported that the wire pierced though the sheath.The sheath was removed from the patient.A second access site was made to check for vessel perforation.Reportedly, the vessel looked good.No devices were used wit the sheath as the sheath kinked before starting the procedure.The sheath or dilator did not break or detach at any time during the procedure.The sheath was protected by the dilator at all times during all steps of tracking to the target lesion.The guidewire was not kinked or obstructed.The procedure was stopped and the patient was rescheduled.There was no patient injury reported.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.It was reported that the device kinked/unravelled and the guidewire pierced through the sheath.There were no anomalies noted during the prep of the device.There was no damage noted to the packaging.The intended treatment site was the right sfa.The patient was being treated to diffuse disease in the right sfa to popliteal.The vessel and tracking path was not calcific or tortuous.It was a normal bifurcation.A contralateral approach was made.A 035 terumo glidewire was used and this was kept hydrated at all times.The sheath was advanced smoothly while tracking over the wire.The device allegedly kinked/unravelled when contralateral access was gained and wire and dilator were removed for angiogram.It was further reported that the wire pierced though the sheath.The sheath was removed from the patient.A second access site was made to check for vessel perforation.Reportedly, the vessel looked good.No devices were used with the sheath as the sheath kinked before starting the procedure.The sheath or dilator did not break or detach at any time during the procedure.The sheath was protected by the dilator at all times during all steps of tracking to the target lesion.The guidewire was not kinked or obstructed.The procedure was stopped and the patient was rescheduled.There was no patient injury reported.The lot history records have been reviewed with special attention to the manufacturing and inspection of this product.The device was found to have met specifications prior to shipment.No manufacturing anomalies were identified that may have caused or contributed to the reported event.This is the first event reported for this lot number and issue to date.The device was not returned for evaluation.The device was returned for evaluation.The device was visually inspected device under 4x-60x magnification by digital microscope camera.There were 4 x deep flat impressions evident 205mm from the sheath tip.The sheath braid is flat 10mm from the distal tip for a length of 105mm.There was a kink noted approx.185mm on the sheath proximal side of the strain relief.The sheath device was separated.The length of the separation was approx.100mm.The beginning of the separation was approx.240mm from the strain relief.There was a severe kink noted approx.115mm from the tip.This is where the guidewire may have exited through the device.There were three minor bends noted on dilator.The first one was approx.40mm from the hub, the second was noted to be approx.95mm from the hub and the third bend was approx.180mm from the hub.Damage is evident at the tip including flatness and an impression close to top of the tip.The result of the investigation is confirmed.Based upon the available information and investigation carried out a definitive root cause has not been determined.It is unknown if patient factors, handling or procedural techniques may have contributed to the reported event.Based on trending analysis performed no additional action is required at this time.However a capa has already been raised in our quality system to address recent halo product issues which have been reported.The ifu states: device description the halo one thin-walled guiding sheath is designed to perform as both a guiding sheath and introducer sheath.The halo one thin-walled guiding sheath consists of a thin-walled (1f wall thickness) sheath made from atraumatic distal tip.Indication for use: the halo one thin-walled guiding sheath is indicated for use in peripheral arterial and venous procedures requiring percutaneous introduction of intravascular devices.The halo one thin-walled guiding sheath is not indicated for use in the neuro vasculature nor the coronary vasculature.Instructions for use: equipment required.Sterile saline solution (heparinized).Luer lock syringe/inflation device with manometer (10ml or larger).The 0.035" (0.89mm) guidewire.Halo one thin-walled guiding sheath preparation.Remove sheath from package.Verify the french size is suitable for the procedure and can accommodate the required procedural devices as labeled.Prior to use, the air in the sheath should be removed.To facilitate purging, select a syringe or inflation device with a 10 ml or larger capacity and fill approximately half of it with sterile saline solution.Prepare the lumen by connecting a syringe or inflate device with a 10 ml or larger capacity into the stopcock on the side-on the side-port of the sheath and flushing with sterile heparinized saline solution.In order to activate the hydrophilic coating (on the 45cm and 90cm sheath lengths), it is recommended to wed the halo one thin-walled guiding sheath with sterile saline solution immediately prior to its insertion in the body.Insert the provided vessel dilator through the hemostatic valve and click the dilator hub into place in the valve house.Prior to use, the air in the dilator lumen should be removed.To facilitate purging, select a syringe or inflation device with a 10 ml or larger capacity and fill approximately half of it with sterile saline solution.Prepare the lumen by connecting a syringe or inflation device with a 10 ml or larger capacity into the luer connector of the dilator hub and flushing with sterile heparinized saline solution.Use of the halo one thin-walled guiding sheath.At the operator's discretion, make a small skin incision at the puncture site with a surgical scalpel.Recommended for scar tissue at the access site.Backload the distal tip of the halo one thin-walled guiding sheath dilator over the pre-positioned guidewire and advance the tip to the introduction site.Advance the dilator and the sheath through the skin and over the wire to the site required within the vessel.(note: if using a hydrophilic guidewire, ensure that it is kept hydrated with sterile saline, at all times.) remove the dilator while ensuring the guidewire remains in place.Load the procedural device over the pre-positioned guidewire.Advance the procedural device through the sheath to the treatment site.Positioned the device relative to the lesion to be treatment.Withdraw the procedural device.Withdraw the sheath.Dispose of the single-use device.(b)(4).

Brand Name
HALO ONE THIN-WALLED GUIDING SHEATH
Common Device Name
THIN-WALLED GUIDING SHEATH
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford
EI 
MDR Report Key5821727
Report Number9616666-2016-00012
Device Sequence Number414506
Product Code DYB
UDI-Device Identifier00801741111549
UDI-Public(01)00801741111549(17)170331(10)50137682
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K161183
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2017
Device Catalogue NumberHAL545
Device Lot Number50137682
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/26/2016
Supplement Report FDA Received Date09/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient Weight61